Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 97, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 13, 2014, 3:18 PM EDT. It took effect at Sep 14, 2014, 6:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2014, 3:18 PM EDT (19:18 UTC)
- In effect from
- Sep 14, 2014, 6:00 AM EDT
- Expired
- Sep 14, 2014, 4:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
203 WHUS71 KBOX 131918 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EDT SAT SEP 13 2014 ANZ231-232-251-255-140330- /O.NEW.KBOX.SC.Y.0097.140914T1000Z-140914T1500Z/ CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 318 PM EDT SAT SEP 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM EDT SUNDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-140330- /O.NEW.KBOX.SC.Y.0097.140914T1000Z-140914T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 318 PM EDT SAT SEP 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT SUNDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FIELD FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
102 WHUS71 KBOX 140232 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1032 PM EDT SAT SEP 13 2014 ...GUSTY NORTH TO NORTHWEST WINDS TOWARD DAYBREAK SUNDAY... .WEAK LOW PRESSURE NEAR THE 40N/70W BENCHMARK SATURDAY EVENING WILL TRACK NORTHEAST INTO THE GULF OF MAINE OVERNIGHT THEN INTO NOVA SCOTIA EARLY SUNDAY. BEHIND THE DEPARTING LOW NORTH TO NORTHWEST WINDS WILL LIKELY GUSTS UP TO 25 KT TOWARD DAYBREAK SUNDAY. ANZ231-232-251-255-141045- /O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T1500Z/ CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1032 PM EDT SAT SEP 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EDT SUNDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-141045- /O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1032 PM EDT SAT SEP 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
961 WHUS71 KBOX 140753 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 353 AM EDT SUN SEP 14 2014 ...GUSTY NORTH TO NORTHWEST WINDS SUNDAY MORNING... .INTENSIFYING LOW PRESSURE OVER THE GULF OF MAINE EARLY SUNDAY MORNING WILL TRACK NORTHEAST INTO NOVA SCOTIA LATER TODAY. BEHIND THE DEPARTING LOW NORTH TO NORTHWEST WINDS WILL LIKELY GUSTS UP TO 25 KT THIS MORNING ACROSS THE EASTERN NEW ENGLAND WATERS. ANZ231-232-251-255-141500- /O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T1500Z/ CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 353 AM EDT SUN SEP 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-141600- /O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 353 AM EDT SUN SEP 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
234 WHUS71 KBOX 141506 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1106 AM EDT SUN SEP 14 2014 ...GUSTY NORTH TO NORTHWEST WINDS SUNDAY MORNING... .INTENSIFYING LOW PRESSURE OVER THE GULF OF MAINE EARLY THIS MORNING WILL TRACK NORTHEAST INTO NOVA SCOTIA LATER TODAY. BEHIND THE DEPARTING LOW NORTH TO NORTHWEST WINDS WILL LIKELY GUSTS UP TO 25 KT THIS MORNING ACROSS THE EASTERN NEW ENGLAND WATERS. ANZ231-232-251-255-141615- /O.EXP.KBOX.SC.Y.0097.000000T0000Z-140914T1500Z/ CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1106 AM EDT SUN SEP 14 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ250-254-142000- /O.CON.KBOX.SC.Y.0097.000000T0000Z-140914T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1106 AM EDT SUN SEP 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
219 WHUS71 KBOX 141958 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT SUN SEP 14 2014 ANZ250-254-142100- /O.EXP.KBOX.SC.Y.0097.000000T0000Z-140914T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 358 PM EDT SUN SEP 14 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 1:55 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 13, 1:55 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 155 PM EDT SAT SEP 13 2014 .SYNOPSIS... ONE LOW PRESSURE SYSTEM WILL MOVE INTO QUEBEC WHILE ANOTHER WEAK LOW PRESSURE CENTER WILL PASS SOUTHEAST OF NANTUCKET THIS EVENING. THESE TWO SYSTEMS WILL BRING SCATTERED SHOWERS TO THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE BRINGS DRY WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES SUNDAY INTO MONDAY. THE NEXT COLD FRONT WILL LIKELY BRING A PERIOD OF SHOWERS LATE MONDAY NIGHT INTO TUESDAY. MAINLY DRY WEATHER EXPECTED NEXT WEDNESDAY THROUGH FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES CONTINUING. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 150 PM UPDATE... LIGHT RAIN SHOWERS HAD MADE THEIR WAY INTO WESTERN PORTIONS OF SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. OTHERWISE SKIES WERE MOSTLY CLOUDY WITH THE EXCEPTION OF CAPE COD AND THE ISLANDS WHICH WILL HAVE ANOTHER HOUR OR SO OF SUNSHINE. TEMPERATURES WERE IN THE 60S EXCEPT NEAR 70 IN SOUTHEAST MA AND SOUTHERN RI. EASTERLY WINDS WERE GUSTING UP TO 20 TO 25 MPH ALONG THE IMMEDIATE COAST...MAINLY SOUTH OF BOSTON BECAUSE OF THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE RIDGING DOWN THROUGH THE INTERIOR AND WEAK LOW PRESSURE DEVELOPING OVER THE OCEAN TO OUR SOUTH. LIGHT RAIN SHOWERS WILL PROGRESS EASTWARD THIS AFTERNOON AND MAY DEVELOP OVER THE ISLANDS TOWARD EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... TONIGHT...EVENING SHOULD START OFF WITH CLOUDS AND SCATTERED SHOWERS...BUT THE SHOWERS SHOULD DIMINISH/END WEST TO EAST BETWEEN 8 PM AND MIDNIGHT. EXPECT CLEARING SKIES OVERNIGHT...ALTHOUGH MAY BE SOME POCKETS OF FOG WHERE SUFFICIENT RAIN FALLS FOR A TIME. EVENTUALLY...THINK THE LOWERING DEWPOINTS AND MIXING FROM THE NW GRADIENT WILL CLEAR OUT MOST OF THE FOG PATCHES LATE AT NIGHT. SUNDAY...LOOKS LIKE PLENTY OF SUNSHINE AND TYPICAL EARLY FALL HIGH TEMPERATURES OF 65 TO 70 AS HIGH PRESSURE BUILDS INTO NEW ENGLAND AND H85 TEMPERATURES SLIP TO BETWEEN 8C AND 10C DURING THE AFTERNOON. THERE COULD BE A FEW WIND GUSTS FROM THE NORTHWEST TO 20 MPH IN THE MORNING ALONG THE COASTAL PLAIN BUT THE GRADIENT THEN SLACKENS DURING THE DAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS... * LOW RISK OF PATCHY FROST SUN NIGHT ACROSS DISTANT INTERIOR * A PERIOD OF SHOWERS LIKELY LATE MON NIGHT/TUE * DRY WEATHER/SLIGHTLY BELOW NORMAL TEMPS NEXT WED-FRI OVERVIEW... OVERALL MODEL GUIDANCE IS IN AGREEMENT WITH A BROAD TROUGH OVER THE EASTERN HALF OF THE CONTINENT AND A FULL-LATITUDE RIDGE OVER WESTERN NORTH AMERICA. IN FACT APPEARS THAT THE NORTHERN BRANCH OF THE JET STREAM REMAINS FAIRLY PROGRESSIVE ESP SINCE THE NAO TRENDING MORE POSITIVE FOR THE FIRST HALF OF THIS FORECAST. THE FLOW DOES BEGIN TO BECOME MORE AMPLIFIED TOWARDS THE END OF THE PERIOD AS A TROUGH DIGS OVER THE EASTERN PACIFIC LEADING TO A RIDGE IN THE CENTRAL CONUS....ABOUT WHEN THE NAO BECOMES MORE NEUTRAL. HOWEVER IT LOOKS LIKE THE EASTERN CONUS WILL STILL REMAIN IN A TROUGH PATTERN THROUGH THE WORK WEEK WITH A POSSIBLE CHANGE IN THE PATTERN BY NEXT WEEKEND. ONLY MAJOR WEATHER MAKE TO WATCH FOR AT THE MOMENT IS THE SHORTWAVE PASSING THROUGH MONDAY NIGHT/TUESDAY BRINGING SHOWERS TO THE REGION. LOW CONFIDENCE ON EXACT TIMING BUT CONFIDENCE IS INCREASING THAT PRECIP WILL OCCUR. OTHERWISE HIGH PRESSURE WILL PREVAIL WITH TEMPS AT OR BELOW AVERAGE FOR THIS TIME OF YEAR. IN FACT SUNDAY NIGHT AND MID TO LATE NEXT WEEK MAY NEED TO WATCH FOR FROST HEADLINES. DETAILS... MONDAY... A MODIFIED CANADIAN HIGH WILL BUILD INTO NEW ENGLAND DURING THIS PORTION OF THE FORECAST...CRESTING OVER THE REGION ON MONDAY. LOWS ON SUN NIGHT WILL BE QUITE CHILLY FOR SEPTEMBER. ALTHOUGH RECORD COLD IS NOT EXPECTED...WE MAY STILL SEE SOME MIDDLE TO UPPER 30S ACROSS PORTIONS OF SOUTHWEST NH/NORTHWEST MA...WHERE THIS IS A LOW RISK FOR SOME PATCHY FROST IN THE TYPICALLY COOLEST OUTLYING LOCATIONS. FOR MONDAY HIGHS...EVEN WITH FULL SUNSHINE TEMPS WILL ONLY REACH INTO THE MID 60S TO LOWER 70S...SINCE THE SUN ANGLE IS LOW. DRY WEATHER WILL PREVAIL. MONDAY NIGHT INTO TUESDAY... THE NEXT SHOT FOR ANY SHOWERS WILL BE LATE MONDAY NIGHT INTO TUESDAY AS ANOTHER SHORTWAVE MOVES THROUGH THE FLOW. OVERALL GUIDANCE HAS TRENDED TO BE ON THE WETTER SIDE SO CONFIDENCE IS INCREASING THAT PRECIP WILL OCCUR. RIGHT NOW LOOKS AS IF DROUGHT STRICKEN RI AND SE MASS HAVE THE BETTER SHOT FOR THE HIGHER QPF AMOUNTS. ALTHOUGH THE EC DOES HAVE A QPF BULLS-EYE FOR THE REGION...NOTICED THAT THE GFS HAS TICKED UP SO OVER 0.25 TO 0.5 INCHES IS NOT OUT OF THE QUESTION...ESPECIALLY SINCE PWAT VALUES DO NOSE IN AT ABOUT 1.5 INCHES. INSTABILITY LOOKS FAIRLY LIMITED...SO WILL NOT INCLUDE THUNDER IN THE FORECAST AT THIS TIME. HIGHS SHOULD BE IN THE 60S TO AROUND 70. END OF THE WORK WEEK... HIGH PRESSURE FROM CANADA WILL SET UP OVER THE NORTHEAST ON WED INTO FRIDAY. THE GFS BRING AN ARCTIC FRONT ACROSS THE REGION ON WED WHILE THE EC HOLDS IT UP UNTIL THURSDAY NIGHT. EITHER WAY GUIDANCE IS SHOWING 850 MB TEMPS DROPPING BELOW 0C. THIS WILL KEEP TEMPS WELL BELOW AVERAGE...IN THE 60S RESULTING IN CRISP FALL LIKE TEMPS. BECAUSE OF THE DIFFERENCE...WILL CONTINUE WITH A BLEND OF PREV FORECAST AS WELL AS THE ENSEMBLES FOR NOW. EITHER WHICH WAY WE MAY NEED TO BEGIN TO WATCH FOR THE RISK FOR SOME FROST IN SOUTHWEST NH/NORTHWEST MA...WHERE WINDS CAN DECOUPLE. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. CONFIDENCE IS MODERATE FOR THIS AFTERNOON AND TONIGHT...THEN HIGH FOR SUNDAY. THIS AFTERNOON...WIDESPREAD MVFR CEILINGS WITH AREAS OF VFR...ESPECIALLY ON CAPE COD AND THE ISLANDS. PATCHY IFR CIGS POSSIBLE 22Z TO 02Z ACROSS SE COASTAL LOCATIONS. SCATTERED SHOWERS WILL REDUCE VISIBILITIES TO 4 TO 5 MILES AT TIMES LATE THIS AFTERNOON AND EARLY EVENING. TONIGHT...SHOWERS SHOULD END W TO E BETWEEN 00Z AND 04Z. FOG PATCHES MAY LINGER FOR A WHILE BUT BELIEVE LOWERING DEWPOINTS AND MIXING IN THE NW GRADIENT WILL RESULT IN VFR CONDITIONS TAKING HOLD MOST AREAS OVERNIGHT. SUNDAY...LOOKS LIKE VFR CONDITIONS WITH NO CIGS AND EXCELLENT VSBY. KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. GENERALLY MVFR/VFR CONDITIONS THROUGH ABOUT 22Z. HIGHER CONFIDENCE THAT A PERIOD OF MVFR CIGS/VSBYS ANTICIPATED IN SCATTERED SHOWERS GENERALLY 22Z TO 02Z SUN. CONDITIONS SHOULD IMPROVE TO VFR LATE TONIGHT AS NW FLOW MIXES THE AIR MASS AND DEWPOINTS LOWER. KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE. GENERALLY MVFR/VFR CONDITIONS THROUGH ABOUT 20Z. HIGHER CONFIDENCE THAT A PERIOD OF MVFR CIGS/VSBYS ANTICIPATED IN SCATTERED SHOWERS GENERALLY 20Z TO 00Z SUN. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS OVER THIS TIME...EXCEPT FOR A PERIOD OF MVFR- IFR CONDITIONS LATE MON NIGHT/TUE IN A ROUND OF SHOWERS. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. FORECAST CONFIDENCE IS MODERATE THIS AFTERNOON AND TONIGHT...AND HIGH FOR SUNDAY. 150 PM UPDATE...WINDS AND SEAS MAINLY BELOW SMALL CRAFT ADVISORY THRESHOLDS ALONG THE COAST THIS AFTERNOON...GENERALLY 15-20 KT WITH GUSTS TO 20-23 KT AND SEAS 3 TO 4 FT...WITH SOME BUOYS NEAR 5 FT FARTHER OFFSHORE. MARINE FORECAST IS ALSO A LITTLE TRICKY FOR LATE TONIGHT. IN THE WAKE OF A WEAK LOW PRESSURE SYSTEM MOVING NE ACROSS GEORGES BANK TONIGHT...COULD SEE A PERIOD OF N TO NW WINDS GUSTING BETWEEN 20 AND 25 KT DURING EARLY SUNDAY MORNING. CONFIDENCE IS NOT HIGH ENOUGH AT THIS POINT TO ISSUE A SMALL CRAFT ADVISORY FOR THIS TIME PERIOD...BUT THE SITUATION WILL NEED TO BE WATCHED AND A HEADLINE MAY BECOME NECESSARY FOR SOME OF THE WATERS FOR A TIME SUNDAY MORNING. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY.... MONDAY INTO TUE MORNING...MODERATE TO HIGH CONFIDENCE. HIGH PRESSURE NEARBY WILL RESULT IN A WEAK PRESSURE GRADIENT KEEPING WINDS/SEAS BELOW SCA THRESHOLDS. TUESDAY AFTERNOON INTO WEDNESDAY...MODERATE CONFIDENCE. MAY SEE SOME MARGINAL SCA WINDS/SEAS ACROSS THE OUTER-WATERS BEHIND A COLD FRONT/LOW PRESSURE SYSTEM IN THE COOL AIR ADVECTION PATTERN. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/THOMPSON NEAR TERM...FIELD SHORT TERM...THOMPSON LONG TERM...DUNTEN AVIATION...FIELD/THOMPSON/DUNTEN MARINE...FIELD/THOMPSON/DUNTEN
Hazardous weather outlook, Sep 13, 4:18 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT SAT SEP 13 2014 ANZ233-234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008- 140830- VINEYARD SOUND-BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 418 AM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY THAT A FROST ADVISORY WOULD BE NEEDED FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. PERHAPS ANOTHER RISK OF FROST FOR THE SECOND HALF OF NEXT WEEK ACROSS SOUTHWEST NH/NORTHWEST MA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>232-235>237-250-251-254>256-140830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 418 AM EDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:13 AM EDT | Small Craft Advisory | BOX | 7 hr |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.